Anonymous
Anonymous asked in HealthDiseases & ConditionsHeart Diseases · 1 decade ago

What is NELSON'S SYNDROME?

2 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Rare syndrome due to increased pigmentation associated with an enlarging pitutary tumour, occuring after bilateral adrenalectomy.

    Source(s): I am a doctor.
  • 1 decade ago

    Background: Nelson syndrome refers to a spectrum of symptoms and signs arising from an adrenocorticotropin (ACTH)–secreting pituitary macroadenoma after a therapeutic bilateral adrenalectomy. The spectrum of clinical features observed relates to the local effects of the tumor on surrounding structures, the secondary loss of other pituitary hormones, and the effects of the high alpha-melanocyte–stimulating hormone (a-MSH), another derivative of proopiomelanocortin (POMC, the precursor peptide from which ACTH is derived) on the skin. The first case was reported by Nelson et al in 1958.

Still have questions? Get your answers by asking now.